Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 24, 2021, 11:17 PM CDT for 4 counties in Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 25, 2021, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Kansas City, MO
Counties Cooper County, MO, Howard County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 23.2
The text
As transmitted.
953
WWUS83 KEAX 250417
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1117 PM CDT Thu Jun 24 2021
MOZ033-039-040-045-046-250515-
Saline MO-Pettis MO-Randolph MO-Cooper MO-Howard MO-
1117 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHEASTERN PETTIS...
HOWARD...SOUTHERN SALINE AND COOPER COUNTIES UNTIL 1215 AM CDT...
At 1117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to Fayette to 9 miles northeast of
Houstonia. Movement was southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Moberly, Marshall, Boonville, Fayette, Slater, Huntsville, Glasgow,
New Franklin, Pilot Grove, Higbee, Bunceton, Clark, Cairo, Armstrong,
Prairie Home, Gilliam, Nelson, Renick, Blackwater and Franklin.
This includes Interstate 70 in Missouri between mile markers 74 and
114.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Missouri.
LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
3868 9262 3869 9296 3912 9346 3925 9293
3924 9294 3922 9292 3923 9285 3927 9283
3933 9275 3932 9271 3937 9270 3961 9240
3960 9230
TIME...MOT...LOC 0417Z 301DEG 36KT 3944 9231 3914 9268 3898 9323
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:54 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 6:54 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Thu Jun 24 2021
.Discussion...
Issued at 315 PM CDT THU JUN 24 2021
Key Messages:
- Severe weather and flash flooding expected this evening/overnight
across parts of the area.
- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.
Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 653 PM CDT THU JUN 24 2021
Thunderstorms are moving into far NE KS and NW MO. These storms
are expected to merge into a line and start moving southward
during the evening and overnight hours. STJ is first with time of
arrival within the next hour or two. The complex is expected to
make it to MCI/MKC around 03Z-04Z then IXD shortly thereafter.
Expected hazards include heavy rain, frequent lightning, gusty
winds, and hail. Thunderstorms are expected to linger behind the
line slowly following it out of the area after midnight. Another
band of showers is possible at IXD during the morning hours
before sunrise.
Friday should see a break in the thunderstorm activity for most of
the morning and much of the afternoon. Southerly winds are
expected throughout the day Friday. Storms with heavy rain,
frequent lightning, hail, and high winds are expected to return
Friday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...PeselHazardous weather outlook, Jun 24, 5:22 AM CDT, 17 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Thu Jun 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Thu Jun 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of thunderstorms will work south through the region this morning. Gusty winds will be possible with this line of storms. Additional storms are expected to develop this evening. Some of these storms will be capable of producing large hail to two inches in diameter, winds up to 80 mph, locally heavy rainfall leading to flash flooding and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected Friday afternoon/evening and Saturday afternoon/evening. Some of these storms could produce large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 24, 10:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TORNADO 2 SW GREEN CITY 40.25N 92.98W
06/24/2021 SULLIVAN MO TRAINED SPOTTER
STORM SPOTTER REPORTED TORNADO SOUTHWEST OF GREEN CITY.
&&
HBLocal storm report, Jun 24, 10:20 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD PRINCETON 39.95N 93.17W
06/24/2021 LINN MO EMERGENCY MNGR
2 WATER RESCUES AT HIGHWAY 136 AND HIGHWAY 65
&&
CDBLocal storm report, Jun 24, 10:22 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD PRINCETON 40.40N 93.59W
06/24/2021 MERCER MO EMERGENCY MNGR
2 WATER RESCUES AT HIGHWAY 136 AND HIGHWAY 65
&&
CDBLocal storm report, Jun 24, 10:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 4 N LAREDO 40.08N 93.45W
06/24/2021 GRUNDY MO EMERGENCY MNGR
ROUTE V CLOSED WITH TREES AND POWER LINES DOWN OVER THE
ROAD.
&&
HBLocal storm report, Jun 24, 11:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST RENICK 39.34N 92.41W
06/24/2021 E60 MPH RANDOLPH MO TRAINED SPOTTER
STORM SPOTTER ESTIMATED 60 MPH WINDS.
&&
HBSpecial weather statement, Jun 24, 11:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1117 PM CDT Thu Jun 24 2021
MOZ033-039-040-045-046-250515-
Saline MO-Pettis MO-Randolph MO-Cooper MO-Howard MO-
1117 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHEASTERN PETTIS...
HOWARD...SOUTHERN SALINE AND COOPER COUNTIES UNTIL 1215 AM CDT...
At 1117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to Fayette to 9 miles northeast of
Houstonia. Movement was southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Moberly, Marshall, Boonville, Fayette, Slater, Huntsville, Glasgow,
New Franklin, Pilot Grove, Higbee, Bunceton, Clark, Cairo, Armstrong,
Prairie Home, Gilliam, Nelson, Renick, Blackwater and Franklin.
This includes Interstate 70 in Missouri between mile markers 74 and
114.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Missouri.
LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
3868 9262 3869 9296 3912 9346 3925 9293
3924 9294 3922 9292 3923 9285 3927 9283
3933 9275 3932 9271 3937 9270 3961 9240
3960 9230
TIME...MOT...LOC 0417Z 301DEG 36KT 3944 9231 3914 9268 3898 9323
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Jun 24, 7:24 PM CDT | Special Weather Statement | EAX | Mercer | 51 min |
| Jun 24, 7:39 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 6 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 45 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 50 min |
| Jun 24, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 48 min |
| Jun 24, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 14 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 38 min |
| Jun 24, 8:48 PM CDT | Flash Flood Warning | EAX | Mercer | 3 hr |
| Jun 24, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more | 54 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 60 min |
| Jun 24, 9:13 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 17 min |
| Jun 24, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 61 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more | 57 min |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Saline | 11 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Carroll | 8 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 24, 9:40 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 20 min |
| Jun 24, 9:58 PM CDT | Tornado Warning | EAX | Adair, Sullivan | 17 min |
| Jun 24, 10:18 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more | 51 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 32 min |
| Jun 25, 12:57 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 10 hr |
| Jun 25, 1:17 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 12 hr |
| Jun 25, 1:28 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 3 hr |
| Jun 25, 1:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Platte | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Platte | 27 hr |
| Jun 25, 2:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 25, 2:10 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 25, 2:11 AM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 10 hr |
| Jun 25, 2:13 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| Jun 25, 2:20 AM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 12 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 13 hr |
| Jun 25, 3:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Saline | 7 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| Jun 25, 4:28 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 3 hr |
| Jun 25, 4:55 AM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 25, 5:24 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 5 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis, Saline | 4 hr |
| Jun 25, 8:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 3 hr |
| Jun 25, 8:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 8 days |
| Jun 25, 9:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more | 4 days |
| Jun 25, 9:23 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 12 hr |
| Jun 25, 1:25 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Jun 25, 2:53 PM CDT | Special Weather Statement | EAX | Cass | 67 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 33 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jun 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Jun 25, 4:52 PM CDT | Tornado Warning | EAX | Henry, Johnson | 23 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 49 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 6 hr |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 25, 6:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
| Jun 25, 8:36 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 25, 8:38 AM CDT | River Flood Warning | EAX | Leavenworth | 59 hr |
| Jun 25, 2:11 PM CDT | Special Weather Statement | EAX | Miami | 49 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Jun 25, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 35 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.